Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Luvnstmpn

generic accutanes

My son has been on accutane since January. We are not seeing really positive results. First he was on Sotret---seemed to give him allergic reactions when the DR upped his dose to 80mg(swollen forhead, bridge of nose). He has also been on 60mg of prednisone for 3 mos.

Currently he is on Amnesteen---40mg/day. He has been out of school ( for 11 weeks---he's a frshman in high school) because his acne is so bad. We have seen 2 derms and both have said his case is the worst they have ever seen.

He suffers every day w/ a new painful cyst and gets little relief. Today his earlobe is swollen to about the size of a cotton ball and is filled with pustules. He cannot even touch the side of his head it is so painful.

Any suggestions or ideas? He is tired of hearing "give it time"---when will the accutane start working? He has lesions, cysts and purple marks all over his face---luckily no where else on hsi body.

Thanks for listening.

Share this post


Link to post
Share on other sites

Thought of adding an antiobiotic to the accutane? Azithromyacin works in conjunction, and is quite powerful. Others might also work, but cant do ones in tetracycline family. Might take a bit, but will kill the bacteria causing pustules. As for cysts, gotta just give them time, not sure whether you can do cortisone injections while on accutnane but if you can you should do them.

Share this post


Link to post
Share on other sites
My son has been on accutane since January. We are not seeing really positive results. First he was on Sotret---seemed to give him allergic reactions when the DR upped his dose to 80mg(swollen forhead, bridge of nose). He has also been on 60mg of prednisone for 3 mos.

Currently he is on Amnesteen---40mg/day. He has been out of school ( for 11 weeks---he's a frshman in high school) because his acne is so bad. We have seen 2 derms and both have said his case is the worst they have ever seen.

He suffers every day w/ a new painful cyst and gets little relief. Today his earlobe is swollen to about the size of a cotton ball and is filled with pustules. He cannot even touch the side of his head it is so painful.

Any suggestions or ideas? He is tired of hearing "give it time"---when will the accutane start working? He has lesions, cysts and purple marks all over his face---luckily no where else on hsi body.

Thanks for listening.

Share this post


Link to post
Share on other sites
Thought of adding an antiobiotic to the accutane? Azithromyacin works in conjunction, and is quite powerful. Others might also work, but cant do ones in tetracycline family. Might take a bit, but will kill the bacteria causing pustules. As for cysts, gotta just give them time, not sure whether you can do cortisone injections while on accutnane but if you can you should do them.

Share this post


Link to post
Share on other sites

Not sure about that, but if there are any soliatary ones you should insist he do them... its likely less painful to inject them than to deal with having cysts. Was he on those antibiotics during accutane therapy?

Share this post


Link to post
Share on other sites
Not sure about that, but if there are any soliatary ones you should insist he do them... its likely less painful to inject them than to deal with having cysts. Was he on those antibiotics during accutane therapy?

Share this post


Link to post
Share on other sites

Ok, well I'd ask about adding a compatible antibiotic. It should help calm down future breaking out. You should inquire about topicals or procedures to eliminate the cysts for the time being. Im obviously not a derm so I can't say what to do, but if its as you describe, something should be done.

If they dont want to do anything, maybe see another derm about it.

Share this post


Link to post
Share on other sites

hey,

these are just words of encouragement. A kid i knew had the worst acne i'd ever seen, i think a lot worse or comparable to your sons. His face wasn't seen because it had about 100 cysts, active and scars. Also his back had huge red patches of zits like .5 inch to and inch in diameter. It was really painful looking, and i can't imagine what he has to cope with every day. He took accutane, and after the 5th or 6th month, i saw him in school and his skin looked great! The back had not healed yet, but the face was almost completely ridded of acne. All that was left was scarring, which is left to deal with after the accutane. I hope your son gets through these hard times, but accutane should prevail in the end.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×